Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 29, 2019, 10:44 AM CST for Clay County, Richland County, Illinois. It took effect at Dec 30, 2019, 3:32 AM CST. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2019, 10:44 AM CST (16:44 UTC)
- In effect from
- Dec 30, 2019, 3:32 AM CST
- Expired
- Jan 4, 2020, 9:10 AM CST
- In force
- 5 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
143
WGUS43 KILX 291644
FLWILX
Flood Warning
National Weather Service Lincoln IL
1044 AM CST Sun Dec 29 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-300643-
/O.NEW.KILX.FL.W.0083.191230T1800Z-000000T0000Z/
/CLAI2.1.ER.191230T1800Z.200101T1200Z.000000T0000Z.NO/
1044 AM CST Sun Dec 29 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From Monday afternoon until further notice.
* At 945 AM Sunday the stage was 12.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 19.5 feet by Wednesday evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 12.7 Sun 10 AM 17.1 19.1 19.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Shimon13 follow-up statements
758
WGUS83 KILX 300046
FLSILX
Flood Statement
National Weather Service Lincoln IL
646 PM CST Sun Dec 29 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-301446-
/O.EXT.KILX.FL.W.0083.191230T0949Z-000000T0000Z/
/CLAI2.1.ER.191230T0949Z.200101T1200Z.000000T0000Z.NO/
646 PM CST Sun Dec 29 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* From late tonight until further notice.
* At 545 PM Sunday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 20.1 feet by Wednesday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 16.0 Sun 6 PM 18.4 19.8 20.1
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37088
WGUS83 KILX 300932
FLSILX
Flood Statement
National Weather Service Lincoln IL
332 AM CST Mon Dec 30 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-302332-
/O.EXT.KILX.FL.W.0083.191230T0932Z-000000T0000Z/
/CLAI2.1.ER.191230T0657Z.200101T1200Z.000000T0000Z.NO/
332 AM CST Mon Dec 30 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* From early this morning until further notice.
* At 245 AM Monday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.1 feet by
Wednesday morning then begin falling.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.3 Mon 3 AM 19.8 20.1 20.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Auten173
WGUS83 KILX 301611
FLSILX
Flood Statement
National Weather Service Lincoln IL
1011 AM CST Mon Dec 30 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-310610-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200104T0336Z/
/CLAI2.1.ER.191230T0657Z.200101T0600Z.200103T2136Z.NO/
1011 AM CST Mon Dec 30 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 945 AM Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by
Wednesday afternoon. The river will fall below flood stage Friday
afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.0 Mon 10 AM 19.4 19.7 19.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes102
WGUS83 KILX 302043
FLSILX
Flood Statement
National Weather Service Lincoln IL
243 PM CST Mon Dec 30 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-311043-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200104T0600Z/
/CLAI2.1.ER.191230T0657Z.200101T0000Z.200104T0000Z.NO/
243 PM CST Mon Dec 30 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Friday night.
* At 145 PM Monday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by
Wednesday morning. The river will fall below flood stage Friday
evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.2 Mon 2 PM MSG 19.6 19.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker901
WGUS83 KILX 311444
FLSILX
Flood Statement
National Weather Service Lincoln IL
844 AM CST Tue Dec 31 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-010443-
/O.CON.KILX.FL.W.0083.000000T0000Z-200104T0600Z/
/CLAI2.1.ER.191230T0657Z.200101T0000Z.200104T0000Z.NO/
844 AM CST Tue Dec 31 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Friday night.
* At 745 AM Tuesday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by
Wednesday morning. The river will fall below flood stage Friday
evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 19.7 Tue 8 AM 19.8 19.7 19.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes604
WGUS83 KILX 010118
FLSILX
Flood Statement
National Weather Service Lincoln IL
718 PM CST Tue Dec 31 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-011518-
/O.CON.KILX.FL.W.0083.000000T0000Z-200104T0600Z/
/CLAI2.1.ER.191230T0657Z.200101T0600Z.200104T0000Z.NO/
718 PM CST Tue Dec 31 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Friday night.
* At 645 PM Tuesday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by
Wednesday morning. The river will fall below flood stage Friday.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 19.7 Tue 7 PM 19.7 19.5 19.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker471
WGUS83 KILX 011502
FLSILX
Flood Statement
National Weather Service Lincoln IL
902 AM CST Wed Jan 1 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-020503-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200103T0524Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200102T2324Z.NO/
902 AM CST Wed Jan 1 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday evening.
* At 845 AM Wednesday the stage was 19.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 19.6 Wed 9 AM 19.2 13.5 10.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp166
WGUS83 KILX 020201
FLSILX
Flood Statement
National Weather Service Lincoln IL
801 PM CST Wed Jan 1 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-021601-
/O.CON.KILX.FL.W.0083.000000T0000Z-200103T0524Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200102T2324Z.NO/
801 PM CST Wed Jan 1 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday evening.
* At 745 PM Wednesday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 19.5 Wed 8 PM 19.2 13.5 10.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker325
WGUS83 KILX 021410
FLSILX
Flood Statement
National Weather Service Lincoln IL
810 AM CST Thu Jan 2 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-030410-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200104T0120Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200103T1920Z.NO/
810 AM CST Thu Jan 2 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday evening.
* At 745 AM Thursday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 19.4 Thu 8 AM 19.0 15.9 11.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp034
WGUS83 KILX 030040
FLSILX
Flood Statement
National Weather Service Lincoln IL
640 PM CST Thu Jan 2 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031440-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200104T1200Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200104T0600Z.NO/
640 PM CST Thu Jan 2 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Saturday morning.
* At 545 PM Thursday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 19.4 Thu 6 PM 19.3 17.4 14.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker770
WGUS83 KILX 031444
FLSILX
Flood Statement
National Weather Service Lincoln IL
844 AM CST Fri Jan 3 2020
...The Flood Warning continues for the following river in ...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040443-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200105T0640Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200105T0040Z.NO/
844 AM CST Fri Jan 3 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Saturday night.
* At 745 AM Friday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.4 Fri 8 AM 19.1 15.6 12.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp210
WGUS83 KILX 040117
FLSILX
Flood Statement
National Weather Service Lincoln IL
717 PM CST Fri Jan 3 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-041517-
/O.EXT.KILX.FL.W.0083.000000T0000Z-200105T0240Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200104T2040Z.NO/
717 PM CST Fri Jan 3 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Saturday evening.
* At 645 PM Friday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.3 Fri 7 PM 19.0 14.9 12.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes889
WGUS83 KILX 041510
FLSILX
Flood Statement
National Weather Service Lincoln IL
910 AM CST Sat Jan 4 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-041540-
/O.CAN.KILX.FL.W.0083.000000T0000Z-200105T0240Z/
/CLAI2.1.ER.191230T0657Z.191231T1915Z.200104T1339Z.NO/
910 AM CST Sat Jan 4 2020
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 845 AM Saturday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 739 AM Saturday.
* Forecast...The river will continue to fall to 13.2 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 17.8 Sat 9 AM 13.2 11.7 10.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrpWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 10:15 AM CST, 29 minutes earlier.
Area forecast discussion, Dec 29, 10:15 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1015 AM CST Sun Dec 29 2019 .SYNOPSIS... Issued at 256 AM CST Sun Dec 29 2019 Low pressure will slowly move across the upper mississippi valley over the next few days bringing periodic periods of clouds and gusty winds. One more widespread rain event is expected late this afternoon and tonight. The cloudy and more seasonable temperatures can be expected through the remainder of the year. && .UPDATE... Issued at 1015 AM CST Sun Dec 29 2019 Central and southeast Illinois are now fully in the dry slot between the initial trough in Indiana and the wrap-around moisture well to our west. A jet streak rotating through the main upper trough will combine with an incoming cold front to provide another round of precipitation late this afternoon and evening. This trend is handled well in current package and only minor tweeks to PoP based on current trends have been made. && .SHORT TERM...(Today and tonight) ISSUED AT 256 AM CST Sun Dec 29 2019 Impressive warm conveyor belt from western Gulf of Mexico combined with lift ahead of a deep closed upper low over the Plains has produced widespread rainfall across the area overnight. Temperatures have slowly risen into the upper 50s and lower 60s (25+ degrees above normal highs), while southeast winds have gusted to 25-35 mph. The rain will shut off from the west early this morning, as the dry slot overspreads the area. Much of the day will be dominated by mostly cloudy skies and continued south flow, pushing highs into the 60s. This will be near record highs for many areas (see climate section below). By later this afternoon and evening rain will overspread the area from the south, ahead of a strong shortwave and cold front. Forecast soundings show enough instability for isolated thunder mention over the eastern half of the CWA. Higher QPF from this round will focus east of I-55 with over a half inch, and up to one inch near the Indiana border. As the dry slot punches in from the southwest after midnight, the precip will taper off. This is expected before the column cools below freezing, so no snow is forecast. Depending on the timing of the front and better cold advection and resulting temperatures at midnight, record warm lows for the 29th are possible. .LONG TERM...(Monday through Saturday) ISSUED AT 256 AM CST Sun Dec 29 2019 The deep closed low is forecast to slowly spin across the Great Lakes Monday and Tuesday, keeping cold advection and brisk west winds in place. This will push temperatures down to seasonable levels for the first time since mid Dec. The main forecast challenge will be timing any stronger shortwaves rotating through the cyclonic flow. Latest models suggest Monday night to be favored for forcing on the southern edge of one of these waves, bringing light snow to the northern half of the CWA. A dusting to half inch of accumulation looks possible. As the upper low moves out, mid level flow turns zonal through mid-week, allowing for dry weather and a gradual warming trend. This should get temperatures back above normal on Wednesday, and 10-15 degrees above normal through the end of the week. A southern stream wave lifting northeast from the lower MS Valley into the eastern Great Lakes Thursday into Friday will be our next weather maker. With warm temperatures in place, currently appears this will be all rain. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 515 AM CST Sun Dec 29 2019 Band of steady rain will continue shifting east, exiting KCMI around 13z. Ceilings have already risen to VFR levels, and expect this to be the trend through later this afternoon though patches of MVFR ceilings are shown by some short range models. Another disturbance lifting up from the south will cause more rain to overspread the area beginning late this afternoon or evening and persisting until 06-10z. This will be accompanied by MVFR ceilings and possibly a period of IFR ceilings late tonight at KDEC/KCMI. South winds gusting up to 20 kt will be common today. A cold front tracking east this evening will veer winds to the southwest. As the gradient tightens late tonight in response to low pressure deepening over the Great Lakes, 25 kt gusts will be common. && .CLIMATE... Issued at 256 AM CST Sun Dec 29 2019 December 29 Record Highs - all in 1984: Springfield.....65 Peoria..........65 Lincoln.........72 Normal..........67 Urbana..........62 Decatur.........65 Jacksonville....73 Galesburg.......64 Charleston......65 Danville........64 Effingham.......68 Olney...........66 December 29 Record Warm Lows: Springfield.....49 in 1884 Peoria..........45 in 1884 Lincoln.........58 in 1984 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barker SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25 CLIMATE...25
Hazardous weather outlook, Dec 29, 5:41 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 541 AM CST Sun Dec 29 2019 ILZ027>031-036>038-040>057-061-301200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 541 AM CST Sun Dec 29 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible again later this afternoon through tonight. Severe weather is not expected. Locally heavy rainfall is possible this evening, mainly east of I-57, as the storm system drags a second cold front across the region. Rainfall totals could Breezy conditions will return late tonight with southwest winds gusting to 25 to 30 mph possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Gusty southwest to west winds of 25-35 mph will continue Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ062-063-066>068-071>073-301200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 541 AM CST Sun Dec 29 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible again later this afternoon through tonight. Severe weather is not expected. Locally heavy rainfall is possible this evening, mainly south of I-70, as the storm system drags a second cold front across the region. Rainfall totals in this area could reach close to one inch. Breezy conditions will return late tonight with southwest winds gusting to 25 to 30 mph possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Gusty southwest to west winds of 25-35 mph will continue Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. Auten
In the hours before
Local storm report, Dec 29, 7:54 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
12/29/2019 M1.36 INCH SANGAMON IL OFFICIAL NWS OBS
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN PEORIA 40.74N 89.61W
12/29/2019 M1.52 INCH PEORIA IL OFFICIAL NWS OBS
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN MATTOON 39.48N 88.37W
12/29/2019 M1.15 INCH COLES IL ASOS
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
12/29/2019 M1.03 INCH CLAY IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
12/29/2019 M1.09 INCH KNOX IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0700 AM HEAVY RAIN PANA 39.39N 89.08W
12/29/2019 M1.11 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
&&
SHIMONLocal storm report, Dec 29, 8:14 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
814 AM CST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CHATHAM 39.67N 89.70W
12/29/2019 M1.23 INCH SANGAMON IL NWS EMPLOYEE
24 HOUR STORM TOTAL RAINFALL. MOST OF THAT FELL LAST
EVENING.
&&
SHIMONLocal storm report, Dec 29, 8:43 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
843 AM CST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
12/29/2019 M1.45 INCH PEORIA IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
&&
SHIMONLocal storm report, Dec 29, 8:44 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
844 AM CST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
12/29/2019 M1.39 INCH PEORIA IL NWS EMPLOYEE
STILL RAINING AT 3 AM.
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
12/29/2019 M1.03 INCH CLAY IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
12/29/2019 M1.09 INCH KNOX IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN MATTOON 39.48N 88.37W
12/29/2019 M1.15 INCH COLES IL ASOS
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
12/29/2019 M1.36 INCH SANGAMON IL OFFICIAL NWS OBS
24 HOUR STORM TOTAL RAINFALL
0600 AM HEAVY RAIN PEORIA 40.74N 89.61W
12/29/2019 M1.52 INCH PEORIA IL OFFICIAL NWS OBS
24 HOUR STORM TOTAL RAINFALL
0700 AM HEAVY RAIN PANA 39.39N 89.08W
12/29/2019 M1.11 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
12/29/2019 M1.45 INCH PEORIA IL CO-OP OBSERVER
24 HOUR STORM TOTAL RAINFALL
0800 AM HEAVY RAIN CHATHAM 39.67N 89.70W
12/29/2019 M1.23 INCH SANGAMON IL NWS EMPLOYEE
24 HOUR STORM TOTAL RAINFALL. MOST OF THAT FELL LAST
EVENING.
&&
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 11:18 PM CST | Special Weather Statement | ILX | Schuyler | 27 min |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.